# SDR 98ZZZX4565

- Difficulty date: November 12, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N503MA
- Make and model: Cessna 172M
- Aircraft serial: 17266089
- Engine: Lyc O320E2D
- System (JASC): 2720 · Rudder Control System
- Part: Spring
- Part number: 0310965
- Condition: Broken
- Location: Rudder Control
- Part time: 6,071 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PRE-FLIGHT INSPECTION, NOTED WITH NOSE GEAR TURNED LEFT, THE RUDDER REMAINED FULL RIGHT.  INSPECTION FOUND LEFT RUDDER RETURN SPRING BROKEN IN LEFT CONSOLE.  SPRING COULD HAVE INTERFERRED WITH RUDDER CONTROL.  REPLACED SPRING.  SUBMITTER SUGGESTED LIFE LIMITING RETURN SPRINGS.  BREAK WAS CLEAR WITH NO EVIDENCE OF PREVIOUS DAMAGE.
